Efavirenz Side Effects
Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Ask the Experts
South Florida Center for Counseling and TherapyThe side effects of efavirenz are well-known, and can include nightmares, confusion, abnormal thinking, depression, and even thoughts of suicide. These usually diminish after six to eight weeks. Keep your physician informed and if these side... Read more »
University of Minnesota, School of MedicineYou are describing what is likely persistent side effects from efavirenz (may be worth checking blood level of efavirenz). Perhaps 5-10% of patients have persistent efavirenz central nervous system problems even after the first 2-4 weeks. When that... Read more »
University of Minnesota, School of MedicineGenerally a patient can be treated through the early period of brain side effects from efavirenz. Otten some sort of sedative /sleep drug is offered to help out during the first several weeks when a patient is having significant problems. The... Read more »
University of Minnesota, School of MedicineYou could be having an usual and persistent neurologic side effects from efavirenz -if no other explanation apparent after a good general medical evaluation then a switch to an alternative medication (such as another NNRTI--rilpivirine or... Read more »
Connect With Others
Posted by BrokenWingedBird, 2 RepliesIf Efavirenz (and Efavirenz along)is really wrecking your sleep quality, then the only solution is to stop taking Efavirenz (and substitute it with another drug).
However, there are ways to ensure your sleep is as good as possible.
Important discovery: Read more »
Posted by Anonymous, 8 RepliesHi all! Im one of those who just tested postive. My cd4 is 320 and as per my doctor Im on what you call "gray zone" level. Done with my baselines and all of my lab tests are negative. I may not be advise to take medications for the time being but Im... Read more »
Posted by BrokenWingedBird, 2 RepliesI was on Efavirenz (Sustiva) for a year. This was about two years ago. And I was one of the several-in-a-thousand who had serious mental side-effects from it. The main problem was horrific dreams that woke me at about 2am and in such a state of... Read more »
Posted by AnonymousHas anyone ever taken Sustiva (efavirenz)? I've been on it for 5 years now, and my doctor think I should go off it because of the side effects. I'm considering it. Has anyone ever taken it? Did you have any problems with it?
Read more »
Guides for People With HIV